0
RESEARCH PAPERS

The Accuracy of Doubly Asymptotic Approximations for an Acoustic Half-Space

[+] Author and Article Information
M. Hasheminejad, T. L. Geers

Center for Acoustics, Mechanics and Materials, Department of Mechanical Engineering, University of Colorado, Boulder, CO 80309-0427

J. Vib. Acoust 114(4), 555-563 (Oct 01, 1992) (9 pages) doi:10.1115/1.2930298 History: Received September 01, 1991; Online June 17, 2008

Abstract

The accuracy of doubly asymptotic approximations (DAAs) for acoustic half-space problems is assessed by examining their performance for a canonical problem in bispherical coordinates. Exact specific acoustic impedance curves for axisymmetric modal vibrations of a spherical surface near a planar boundary are generated, and corresponding curves based on the first-order DAA and the curvature-corrected DAA are compared with their exact counterparts. The comparisons show that the curvature-corrected DAA is substantially more accurate than the first-order DAA. Also, the curvature-corrected DAA is found to be satisfactory for broad-band excitations regardless of the sphere’s proximity to a compliant (zero-pressure) surface; for a rigid surface, the approximation is satisfactory only if the sphere is located at least one diameter away from the boundary.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In